MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; HARMONIC ACE

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; HARMONIC ACE
Model Number 420275-03
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during central processing, the harmonic ace instrument was sterilized; however, at the end of the process, the tray was removed and the instrument was found to be jammed and broken.There was no report of patient involvement or reported injury.
 
Additional Manufacturer Narrative
Intuitive has received the part associated with this complaint and completed investigations.Failure analysis investigations replicated/confirmed the customer reported complaint.Failure analysis found the primary failure of broken main tube to be related to the customer reported complaint.The instrument was found to have the main tube broken.The broken piece measuring approximately 10 in length was not returned with the instrument.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
HARMONIC ACE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16971286
Report Number2955842-2023-13940
Device Sequence Number20495335
Product Code NAY
UDI-Device Identifier00886874111765
UDI-Public(01)00886874111765(10)N10180822
Combination Product (Y/N)N
Initial Reporter CountryEC
PMA/510(K) Number
K112584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420275-03
Device Catalogue Number420275
Device Lot NumberN10180822 322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2021
Initial Report FDA Received Date05/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown